Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 115, NWS Cheyenne, WY

July 6, 2011Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 6, 2011, 2:28 PM MDT for Laramie County, Wyoming. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2011, 2:28 PM MDT (20:28 UTC)
Expired
Jul 6, 2011, 3:30 PM MDT
In force
62 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 8 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 2:30 PM MDTHAIL 0.256 W Cheyenne, WYHAIL WAS ACCOMPANIED BY BRIEF HEAVY RAINFALL AND GUSTY WINDS TO 40 MPH.
Jul 6, 2:47 PM MDTHAIL 0.5Cheyenne, WYPEA TO DIME SIZED HAIL. SOME STREET FLOODING.
Jul 6, 3:01 PM MDTHAIL 0.255 Ne Cheyenne, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WUUS55 KCYS 062028
SVRCYS
WYC021-062130-
/O.NEW.KCYS.SV.W.0115.110706T2028Z-110706T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 330 PM MDT

* AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WARREN AF BASE...OR 7 MILES
  WEST OF CHEYENNE...AND MOVING EAST AT 20 MPH. PENNY SIZE HAIL MAY
  ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WARREN AF BASE AROUND 235 PM MDT.
  CHEYENNE AND NORTH CHEYENNE AROUND 245 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE I-25
EXIT 7...I-80 AND I-25 INTERCHANGE...I-25 EXIT 13...SOUTH GREELEY
HIGHWAY...FOX FARM-COLLEGE...I-80 EXIT 364 AND I-80 EXIT 370.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 351 AND
378.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 2 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4129 10450 4101 10450 4102 10503 4120 10502
TIME...MOT...LOC 2028Z 266DEG 18KT 4115 10491
WIND...HAIL 60MPH 0.75IN

$$

RUBIN
5 follow-up statements
474 
WWUS55 KCYS 062042
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
242 PM MDT WED JUL 6 2011

WYC021-062130-
/O.CON.KCYS.SV.W.0115.000000T0000Z-110706T2130Z/
LARAMIE WY-
242 PM MDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LARAMIE COUNTY UNTIL 330 PM MDT...

AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NORTH CHEYENNE TO 8 MILES NORTHEAST OF NATURAL FORT REST AREA...
MOVING EAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTH CENTRAL
LARAMIE COUNTY...INCLUDING THE FOLLOWING LOCATIONS I-80 EXIT 370.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 351 AND
378.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 2 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4129 10450 4101 10450 4102 10503 4120 10502
TIME...MOT...LOC 2042Z 266DEG 18KT 4122 10477 4102 10477
WIND...HAIL 60MPH 0.75IN

$$

RUBIN
972 
WWUS55 KCYS 062050
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT WED JUL 6 2011

WYC021-062130-
/O.CON.KCYS.SV.W.0115.000000T0000Z-110706T2130Z/
LARAMIE WY-
250 PM MDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LARAMIE COUNTY UNTIL 330 PM MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NORTH CHEYENNE TO 9 MILES SOUTH OF CHEYENNE...MOVING EAST AT 20
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTH CENTRAL
LARAMIE COUNTY...INCLUDING THE FOLLOWING LOCATIONS I-80 EXIT 370.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 359 AND
378.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 5 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4122 10488 4129 10450 4101 10450 4102 10488
TIME...MOT...LOC 2050Z 266DEG 18KT 4122 10474 4102 10474
WIND...HAIL 60MPH 0.75IN

$$

RUBIN
445 
WWUS55 KCYS 062057
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT WED JUL 6 2011

WYC021-062130-
/O.CON.KCYS.SV.W.0115.000000T0000Z-110706T2130Z/
LARAMIE WY-
257 PM MDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LARAMIE COUNTY UNTIL 330 PM MDT...

AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NORTH CHEYENNE TO 10 MILES SOUTHEAST OF CHEYENNE...MOVING EAST
AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

THESE STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE INCH PER HOUR 
WHICH HAVE ALREADY PRODUCED URBAN FLOODING OF LOW LYING AREAS IN CHEYENNE
INCLUDING CULVERTS AND UNDERPASSES AND LOW LYING AREAS.

DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROAD TO 
UNKNOWN DEPTHS. THE MODERATE TO HEAVY RAIN WILL END IN CHEYENNE BY 
315 PM MDT.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTH CENTRAL
LARAMIE COUNTY...INCLUDING THE FOLLOWING LOCATIONS I-80 EXIT 370.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 361 AND
378.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 11 AND
16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4123 10484 4129 10450 4101 10450 4102 10484
TIME...MOT...LOC 2055Z 266DEG 18KT 4122 10469 4102 10469
WIND...HAIL 60MPH 0.75IN

$$

RUBIN
559 
WWUS55 KCYS 062113
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT WED JUL 6 2011

WYC021-062130-
/O.CON.KCYS.SV.W.0115.000000T0000Z-110706T2130Z/
LARAMIE WY-
313 PM MDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LARAMIE COUNTY UNTIL 330 PM MDT...

AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES EAST OF NORTH CHEYENNE TO 13 MILES WEST OF CARPENTER...
MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTH CENTRAL
LARAMIE COUNTY.

THESE STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE INCH PER HOUR
WHICH WILL PRODUCE FLOODING OF LOW LYING AREAS...DITCHES...CULVERTS 
AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROAD TO UNKNOWN DEPTHS.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 365 AND
378.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4125 10475 4129 10450 4101 10450 4102 10477
TIME...MOT...LOC 2112Z 266DEG 18KT 4123 10458 4103 10458
WIND...HAIL 60MPH <.75IN

$$

RUBIN
053 
WWUS55 KCYS 062126
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT WED JUL 6 2011

WYC021-062136-
/O.EXP.KCYS.SV.W.0115.000000T0000Z-110706T2130Z/
LARAMIE WY-
326 PM MDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY
WILL EXPIRE AT 330 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER GUSTY WINDS TO 45 MPH AND HEAVY RAINFALL UP TO 
ONE INCH PER HOUR ARE STILL LIKELY WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4125 10475 4129 10450 4101 10450 4102 10477
TIME...MOT...LOC 2126Z 266DEG 18KT 4123 10449 4103 10449

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:03 PM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 6, 12:03 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1203 PM MDT WED JUL 6 2011

.AVIATION...UPDATE FOR 18Z TAF ISSUANCE.

AFTER 15Z...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA INTO THIS
EVENING WITH PERIODS OF MVFR IN HEAVIER SHOWERS AND TSTORMS. DO
NOT EXPECT ANY IFR INTO THIS EVENING AT THIS TIME...BUT IF HEAVY
RAINFALL DEVELOPS NEAR THE LARAMIE RANGE THIS AFTERNOON AND
PERSISTS INTO THE EVENING...MAY NEED TO AMEND TAFS FOR LOWER VIS.
TSTORMS WILL DIMINISH AND MOVE EAST OF THE REGION AFTER
MIDNIGHT...BUT WITH CLEARING SKIES LATER TONIGHT...ADDED IFR
VIS DUE TO FOG ACROSS WESTERN NEBRASKA AROUND 12Z THURSDAY
MORNING.
&&

.PREV DISCUSSION... /ISSUED 259 AM MDT WED JUL 6 2011/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT

FORECAST CHALLENGES CONTINUE TO BE WITH CONVECTIVE DEVELOPMENT
THROUGH THE SHORT TERM AS MONSOON MOISTURE REMAINS OVER AREA.

CURRENTLY...WATER VAPOR IMAGERY CONTINUES TO SHOW A FAIRLY SOLID
TAP INTO SUBTROPICAL MOISTURE FROM BAJA CALIFORNIA STREAMING NORTH
AND NORTHEAST INTO UTAH AND WYOMING THIS MORNING. FAIRLY INTENSE
AREA OF CONVECTION ONGOING OVER WESTERN ARIZONA AND SOUTHEASTERN
CALIFORNIA FROM GOES SOUNDER TOTAL PRECIPITABLE WATER IMAGERY
SHOWING GTE 67 MM/2.7 INCHES IN THIS AREA AS IT PROGRESSES THROUGH
THE MOISTURE PLUME. DAY SHIFT WILL NEED TO MONITOR THE MOVEMENT OF
THIS CONCENTRATED MOISTURE AS IT MOVES TOWARDS THE AREA. COULD
HAVE A HUGE IMPACT ON PRECIP AMOUNTS LATER THIS EVENING IF IT
MAKES IT UP INTO WYOMING. TO OUR SOUTHEAST...THE MCS THAT FORMED
OVER NORTHEAST COLORADO LAST NIGHT CONTINUES TO PUSH EAST INTO
SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. AT THE
SURFACE...A WEAK COLD FRONT REMAINS OVER NORTHERN WYOMING.
DEWPOINTS OVER THE PANHANDLE REMAIN IN THE MID 60S WITH
EASTERLY/SOUTHEASTERLY WIND FLOW.

INTIALLY FAIRLY QUIET THIS MORNING AS NORTHEAST COLORADO MCS HAS
WORKED OVER THE ENVIRONMENT...BUT WITH SURFACE HEATING...SHOULD
START TO SEE AN INCREASE IN COVERAGE ONCE AGAIN BY LATE MORNING
INTO THE AFTERNOON. GFS AND ECMWF QUITE BULLISH ON QPFS AGAIN THIS
AFTERNOON OVER THE SOUTHERN NEBRASKA PANHANDLE. MODEL SOUNDINGS
STILL SHOWING STORM MOTIONS LESS THAN 10KTS...SO THERE COULD BE
SOME FLASH FLOODING CONCERNS AS WRF PWATS OVER SOUTHERN PANHANDLE
CLIMB TO NEAR 1.4 INCHES. WILL CONTINUE MENTIONING HEAVY RAIN AND
ISOLATED FLASH FLOODING IN THE MORNING HWO FOR AREAS EAST OF THE
LARAMIE RANGE. AS FOR SEVERE CONVECTION...THUNDERSTORMS THAT
DEVELOPED THE PAST TWO EVENINGS HAVE SHOWN NOTHING IN THE WAY OF
HAIL WITH WBZ HEIGHTS UP AROUND 15K FEET. MODELS SHOWING SIMILAR
HEIGHTS AGAIN THIS AFTERNOON AND EVENING IN THE WBZ...SO WILL BACK
OFF ON LARGE HAIL HAZARDS AND GO MAINLY WITH WIND AS THE PRIMARY
HAZARD FROM ANY SEVERE THUNDERSTORMS. LARGER SEVERE THREAT LOOKS
TO BE SOUTH TODAY IN EASTERN COLORADO.

MONSOON MOISTURE CONTINUES THROUGH THE SHORT TERM WITH CHANCES FOR
AFTERNOON THROUGH EVENING SHOWERS AND THUNDERSTORMS THROUGH FRIDAY.

LONG TERM...SATURDAY THROUGH TUESDAY
WESTERLY FLOW WILL OCCUR ALOFT ON SAT AS THE UPPER RIDGE OVER THE
AREA GETS FLATTENED BY AN UPPER LOW MOVING ACROSS SOUTHERN CANADA.
A FEW DISTURBANCES WILL ALSO MOVE ACROSS THE CWA IN THIS WESTERLY
FLOW AND THIS WILL RESULT IN A CHANCE OF LATE DAY THUNDERSTORMS
ACROSS THE AREA. FOR SUN THROUGH TUES...AN UPPER TROUGH WILL
REMAIN OFF THE WEST COAST WITH THE UPPER HIGH CENTER SHIFTING TO
THE CENTRAL U.S. THIS WILL RESULT IN SW FLOW OVER THE FORECAST
AREA. ABUNDANT MONSOON MOISTURE WILL STREAM INTO THE AREA THROUGH
THE PERIOD. THE MOISTURE COMBINED WITH DIURNAL INSTABILITY AND
WEAK DISTURBANCES IN THE FLOW WILL RESULT IN AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE AREA EACH DAY. MOISTURE WILL BE PREVALENT
ENOUGH DURING THE PERIOD THAT SHOWERS AND WEAK THUNDERSTORMS MAY
LAST EVEN INTO THE OVERNIGHT HOURS. HIGH TEMPERATURES WILL BE AT
OR ABOVE NORMAL EACH DAY.

FIRE WEATHER...NO CONCERNS ANTICIPATED THROUGH THE WEEK AS
INCREASING MONSOONAL MOISTURE PUSHES THROUGH THE DISTRICT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH THURSDAY...MOST NUMEROUS IN THE AFTERNOONS AND EVENINGS
WITH SOME DECENT RAINS POSSIBLE IN SOME AREAS. MOST LOCATIONS WILL
SEE SIGNIFICANT WETTING RAINS THIS WEEK...WHICH WILL KEEP FUELS
GREEN AND FIRE WEATHER CONCERNS SUPPRESSED.

HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR
AND MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE
RIVER NEAR LARAMIE. RIVER LEVELS WILL CONTINUE TO SLOWLY FALL
THROUGH THE WEEK...WITH DIURNAL RISES AND FALLS OCCURRING ON THE
UPPER NORTH PLATTE AND ITS TRIBUTARIES. CHANCES FOR HEAVY RAINFALL
WEDNESDAY MAY PRODUCE RISES IN THE WATER LEVELS ON AREA RIVERS
FROM WEDNESDAY THROUGH FRIDAY...BUT THE MOST SERIOUS FLOODING IS
WELL PAST. WARM TEMPERATURES ARE FORECAST FOR THE REST OF THE
WEEK...WITH READINGS AT OR SLIGHTLY ABOVE SEASONAL NORMALS. THE
WARMTH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT. HOWEVER...WITH
MOST OF THE SNOW PACK BELOW 9500 FEET MSL IN THE MOUNTAINS ALREADY
MELTED...DO NOT ANTICIPATE ANY SIGNIFICANT RISES IN THE RIVERS
THROUGH THE WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 6, 11:22 AM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1122 AM MDT WED JUL 6 2011

NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-118-119-071200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1122 AM MDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THIS
EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE CONTAINING DAMAGING
WINDS IN EXCESS OF 60 MPH AND SMALL HAIL. IN ADDITION...THESE STORMS
WILL BE SLOW MOVING AND LOCALIZED FLASH FLOODING WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS FOR
THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AS MONSOONAL
MOISTURE REMAINS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON ALONG
AND EAST OF A LINE FROM LUSK TO CHEYENNE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101-103>106-109>117-071200-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1122 AM MDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MONSOON MOISTURE WILL INTERACT WITH DAYTIME HEATING TO PRODUCE
AFTERNOON SHOWERS AND THUNDERSTORMS TODAY. THESE THUNDERSTORMS ARE
NOT EXPECTED TO BECOME SEVERE. PRIMARY HAZARDS WITH THESE STORMS
WILL BE GUST WINDS TO 40 MPH...BRIEF HEAVY RAINFALL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AND A DAILY BASIS FOR
THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AS MONSOONAL
MOISTURE REMAINS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 6, 1:55 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
155 PM MDT WED JUL 6 2011

WYZ102-062015-
NIOBRARA COUNTY WY-
155 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NIOBRARA COUNTY UNTIL 215
PM MDT...

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDBIRD...OR 19 MILES WEST OF
EDGEMONT...MOVING VERY SLOWLY TO THE EAST.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN NIOBRARA COUNTY EAST OF HIGHWAY 85.
HIGHWAY 18 BETWEEN MULE CREEK JUNCTION AND THE SOUTH DAKOTA
STATELINE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HAHN
Special weather statement, Jul 6, 2:21 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT WED JUL 6 2011

WYZ117-118-062045-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
221 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 245
PM MDT...

AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF WARREN AF BASE...OR 10 MILES WEST
OF CHEYENNE...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WARREN AF BASE...
  I-80 AND I-25 INTERCHANGE...
  I-25 EXIT 7...
  I-25 EXIT 13...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 349 AND
361.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 3 AND 9.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HAHN
Special weather statement, Jul 6, 2:24 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
224 PM MDT WED JUL 6 2011

WYZ102-062100-
NIOBRARA COUNTY WY-
224 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NIOBRARA COUNTY UNTIL 300
PM MDT...

AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDBIRD...OR 20 MILES WEST OF EDGEMONT...
MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN NIOBRARA COUNTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:54 PM MDTSevere Thunderstorm WarningCYSConverse34 min
Jul 6, 3:19 PM MDTAreal Flood AdvisoryCYSNiobrara75 min
Jul 6, 3:44 PM MDTFlash Flood WarningCYSNiobrara3 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.